MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 1010
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this subcutaneous implantable cardioverter defibrillator (s-icd) and electrode exhibited elevated shock impedance measurements of 155 ohms.Technical services (ts) discussed potential causes and troubleshooting options.Additional information was received that a revision procedure was performed.The device pocket was opened and was repositioned to obtain more contact with the facia.It was reported that the patient had gained a significant amount of weight since implant, and the physician believed that there was a lot of air in the pocket due to the change in body mass index.After the device was repositioned shock impedance measurements were noted to be 185 ohms.The pocket was then flushed and shock impedance measurements decreased to 175 ohms.A 10 joule shock was delivered and shock impedance measurements were noted to be 195 ohms.The physician closed the pocket and was considering referring the patient for potential electrode explant.Additionally, the device was noted to have reached elective replacement indicator (eri).No additional adverse patient effects were reported.This device remains in service.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this subcutaneous implantable cardioverter defibrillator (s-icd) and electrode exhibited elevated shock impedance measurements of 155 ohms.It was reported that the patient had gained a significant amount of weight since implant.Technical services (ts) discussed potential causes and troubleshooting options.Additionally, the device was noted to have reached elective replacement indicator (eri).Additional information was received that surgical intervention was undertaken.This device was explanted and replaced.No additional adverse patient effects were reported.The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to correct the following fields: b5: describe event or problem d6b: explant date h6: impact codes the returned device was thoroughly inspected and analyzed.Visual inspection identified no anomalies.The device was able to be interrogated and a memory download was performed successfully.The device was then exposed to simulated heart load conditions, and the defibrillation and sensing functions were tested.The device operated appropriately, according to its performance specifications with no out of range measurements or interruptions in therapy output.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
SQ-RX PULSE GENERATOR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14881053
Report Number2124215-2022-23755
Device Sequence Number6282806
Product Code LWS
UDI-Device Identifier00802526521300
UDI-Public00802526521300
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110042/S000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/04/2015
Device Model Number1010
Device Catalogue Number1010
Device Lot NumberA010123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer09/26/2022
10/14/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/27/2022
10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight136 KG